Jump to content

 
Search In
  • More options...
Find results that contain...
Find results in...

SinatraFan86

Members
  • Content Count

    98
  • Joined

  • Last visited

    Never

About SinatraFan86

  • Rank
    Advanced Member
  1. Hey-- I just noticed a nifty little tidbit- your announcement of the challenge that you created will be your 2000th post! Happy 2000th filmlover! What a milestone! Kate
  2. Nevermind- I found the answer to the question I had posted. Message was edited by: Sinatrafan86 SinatraFan86
  3. My vote for both box set and for schedule go to AllieHarding. I loved basically everything in that schedule-- the Constance Bennett tribute (especially her movies with Joel McCrea) Stany's Ten Cents a Dance, the Glynnis Johns bday salute, and the Capra salute too! Plus, I absolutley loved the idea of a Helen Hayes boxset. Watching her movies really makes you understand why she was so hailed as an actress, and it would be nice if more people had access to her talent. Wonderful, outstanding job! Kate
  4. I watched them while they were on last night, and gee whiz were they wonderful! I wasn't incredibly fond of Ida Lupino's performance in the first one, but the second and third Lone Wolf movies were outstanding. I don't know about anyone else, but I think that adding Eric Blore to the cast was brilliant. I hope TCM shows the rest of the series soon, because I think the Lone Wolf might be my favorite detective series now-- treading a little ahead of Boston **** and the Falcon.
  5. Rita Hayworth is in The Lone Wolf Spy Hunt. I think it's the first one they're showing tonight.
  6. I am sooooo excited about the Lone Wolf marathon! I'm taping all of them, and then having a mini-marathon this weekend. I just love Eric Blore, and Warren William as well, so I am thrilled that TCM is finally showing these. YAY!!!
  7. What a neat schedule, mariah23! I really liked your Margaret Sullavan box set idea. What an underrated actress! I thought you might be interested in one thing about your "against type" theme-- Burt Lancaster's childhood friends all said that the one film role that reminded them the most of the man himself was Elmer Gantry- and Cary Grant's one role that he thought was the most like himself was None But the Lonely Heart! Both were against their "box office type" but both were really close to the men themselves. So, I guess techinically they were playing against type for their whole careers! Just an interesting thought- PS Love the Robert Montgomery tribute. He's my favorite actor, so I tried to include some of his films in my schedule as well. I wish your schedule could be shown, because I've never seen Ride the Pink Horse! Good Luck! Kate
  8. ditto-- thanks to everyone who had any kind words about my schedule, and good luck to everyone else who entered! These schedules are all so wonderful, I wish everyone of them would win Kate
  9. Also here are my notes from the last post, which include all of my notes on the things that weren't changed, as well as the things I did change (just to explain why I chose what I chose, even the things that were deleted.. the notes on my new additions are in my previous post) Here are the notes on my schedule-- I'm sorry that I wrote so much, but I couldn't find a way to get it any shorter! (Believe me, I tried!) I included three new weekly features. However, for one of them I brought back "Darkness at Dawn" and moved it to 6PM on Saturdays as "Nighttime Noir." As much as I miss Darkness at Dawn, it did seem like an odd time of day to play mysteries. The other two weekly features are "Screwball Sunday" and "Wolves, Falcons and Saints, Oh My!" "Screwball Sunday" would be every Sunday at 6AM, and "WFSOM" would be 10:30AM every Saturday-- this would be all movies that are about an hour long, with recurring characters (not really a serial, but a series) such as the Falcon, Boston ****, The Lone Wolf, and the Saint. I included five TCM Premieres (yup, I used up every one I was dealt!): "Someone to Remember" is a film in which an old lady in a rest home finds out they are replacing her building with university housing. She begs them to let her stay, because she is certain that the son who left her 27 years ago will be returning one day-- and wouldn't find her if she moved. It seems very heartwarming, and fit perfectly with my "Growing Old" theme. "Thank You, Jeeves!"-- how could I resist including a film in which Arthur Treacher STARS with David Niven? And on what better day than Mr. Treacher's birthday? "How to Steal a Million" is the movie that got me hooked on classic movies. The fact that I haven't seen it on television since I first saw it seven years ago is just plain awful. It is a fabulous farce about forgery, larceny, art and love. The perfect combination of edge-on-your-seat tension and laugh-out-loud comedy. "My Darling Clementine" is, to put it simply, just too great of a movie not to be on TCM. "This is My Affair" is one of only a few films pairing Barbara Stanwyck with her husband Robert Taylor. I'm one of those silly people who enjoys watching real-life couples on screen together, and since Stany is my favorite actress I've been dying to watch this for some time. For the choice between "Hollywood" films and "Five or Fifth" films, I chose Hollywood, but I put my own little twist on it, choosing only films about murder in Hollywood. Because of time restrictions (Silent Sunday) I could only choose two, but I think "Sunset Blvd." and "The Corpse Came C.O.D." represent this narrow genre very well. For Silent Sunday I picked my favorite silent film, "The Conquering Power" simply because it hasn't been played in quite some time, and it is a spectacular piece of cinematography. There is one scene in which walls close in, and gold hands come out of a pile of gold coins that is out- of this world, especially for 1921! Not to mention this is an Alice Terry/Rex Ingram film with Rudolph Valentino. What a combination! For Monday morning I scheduled a Hal Roach mini-marathon of Thelma Todd shorts: the first three with Patsy Kelly and the following three with ZaSu Pitts. I happened to catch "The Tin Man" a few months ago, and it was so funny I can't wait to see the rest of the shorts that they made as a team! And Hal Roach's shorts are wonderful because they are always fun, yet you can watch them when you have the time. They are great for the busy TCM lover! I also did a tiny tribute to the greatest butlers ever, before transitioning into a birthday tribute to another great butler: Arthur Treacher. First I highlighted two films with Eric Blore (one of the best character actors, EVER!) and two with Halliwell Hobbes (including the Hobbes live-action short "The Changing of the Guard") then I scheduled three Arthur Treacher films. For my star of the month I chose Barbara Stanwyck. She is probably the greatest actress ever-- she excels in comedy, drama, melodrama, and even small budget mysteries. She had the ability to make absolutely any material A-quality, which means that when she was given projects like "Meet John Doe" and "The Lady Eve" she made A-quality material EVEN better yet! Everyone who worked with her said she was one of the most professional actresses, and it shows in her work. Few stars can make you forget their star persona and concentrate only on their film character, and Barbara Stanwyck succeeds in this with flying colors. I think it is the least we could do, to honor this great lady of the silver screen, to dedicate the month of July, the month she would turn 100 years old, to her and her wonderful films. I had fun with my theme for Wednesday night and Thursday morning- Meal Time. Finding the shorts was fun as well, especially "The Wabbit who came to Supper"! Plus this theme gave me the opportunity to schedule a few films that aren't normally shown (He Stayed for Breakfast and Breakfast for Two). Thursday afternoon I dedicated about six hours to, in my opinion, one of the greatest screenwriters: Robert Riskin. I can't think of anybody else, except maybe Preston Sturges, who could blend so easily humor, political conscience and wit. Thursday night is dedicated to John and Hayley Mills. When I was a little girl my two favorite actresses were Hayley Mills and Elizabeth Montgomery. The funny thing is that two of my favorite actors are now John Mills and Robert Montgomery! Though this is purely a "for fun" post, I would really appreciate it if TCM would consider getting Hayley Mills as a guest programmer, or for a Private Screening. I'd love to hear her discuss her films, and her fathers films. For my Box set I picked William Powell and Myrna Loy films-- but not the Thin Man. They made so many great movies outside of the Thin Man series, and it would be great if they were grouped together in a Box Set! For my entire box set, I would have: Double Wedding, Manhattan Melodrama, The Great Ziedfeld, I Love You Again and Love Crazy. (But, as filmlover noted, we must entice the viewer into buying the set-- therefore, only three are in my lineup! All are p/s on TCM) Well that's about it. I have to say I really, really enjoyed doing this. I probably spent more time on it than I should have, but I enjoyed every minute. I'd give up my regular job to do programming in a heartbeat! I even enjoyed figuring out the timing! Thanks filmlover! (and Happy Belated Birthday!)
  10. Here is my updated schedule-- I changed quite a few things. First of all, I made the Hollywood night include five films, including two silents to coincide with silent sundays. I changed my theme from Hollywood Homicide to just Behind the Scenes because I couldn't find any Hollywood homicide-related silents. I also got rid of my Walter Brennan birthday tribute since somebody else did it in another challenge. Instead I did "Heads Up" a tribute to psychological movies. I got to include some of my personal favorites (A Double Life and Rage in Heaven) and also some that sound really good, but I've never been able to see them. Then, I also changed my box set since my previous set (non-thin man Powell/Loy films) included some movies that were already on DVD. This time I picked one of my favorite underrated actresses, Joan Blondell. A lot of her good films are on First National, but I picked ones that were WB, and all unreleased on DVD. That means none of the huge Busby Berkely movies that she's pretty much known for, but more movies where she's actually the center of attention, not one of the bunch. I also included one movie that night that isn't in the box set, but is a JB movie. Except for going through and adding the running times and studios, that's about all that I changed. I'm actually pretty happy with the changes-- as much as I would love to see some of the other things I had in my other schedule, I think I like these better (except for the Walter Brennan thing... he's one of my favorite actors) Well, Good luck everyone, and I hope you like my updated schedule- Kate Sunday July 22- Saturday July 28 Sunday July 22 Sunday Daytime SCREWBALL SUNDAY (New Weekly Feature) 6:00AM: Merrily We Live (1938) Constance Bennett, Brian Aherne 90 mins MGM On the Loose (Live Action Short) 8:00AM: The Last Hurrah (1958) Spencer Tracy, Pat O'Brien 120 mins Columbia GROWING OLD 10:00AM: On Borrowed Time (1939) Lionel Barrymore, Beulah Bondi 93 mins MGM 11:45AM: Mr. Skeffington (1944) Bette Davis, Claude Rains 146 mins WB 3:15PM: Someone to Remember (TCM Premiere) (1943) 79 mins Republic Pictures Rapunzel (Animated Short) 4:45PM: The Captain is a Lady (1940) Charles Coburn, Beulah Bondi 63 mins MGM A Day in Venice (Travelogue) ESSENTIALS 6PM: Now, Voyager (1942) Bette Davis, Paul Henreid 117 mins, WB Sunday Prime Time BEHIND THE SCENES (HOLLYWOOD FILMS) 8:00PM: Boy Meets Girl (1938) James Cagney, Pat O'Brien 86 mins WB 9:30PM: Going Hollywood (1933) Dick Powell, Rosemary Lane 75 mins, MGM 10:45PM: It Happened in Hollywood (1937) Richard Dix, Fay Wray 67 mins Columbia SILENT SUNDAY (Hollywood theme continues) 12:00AM: The Matinee Idol (1928) Richard Dix, Fay Wray 66 mins Columbia 1:15AM: His New Job (1915) Charlie Chaplin, Ben Turpin 30 mins Essanay TCM IMPORTS 1:45AM: Forbidden Games (1952) Brigitte Fossey, Georges Poujouly 102 mins Silver Films 3:30AM: Rhapsody in Blue (1945) Robert Alda, Joan Leslie 139 mins WB ====================================== ====================================== Monday July 23 Monday Daytime HAL ROACH MINI-MARATHON Thelma & Patsy 6:00AM: The Tin Man (1935) Thelma Todd, Patsy Kelly 20 mins MGM 6:20AM: Air Fright (1933) Thelma Todd, Patsy Kelly 20 mins MGM 6:40AM: Done in Oil (1934) Thelma Todd, Patsy Kelly 20 mins MGM Thelma & Zasu 7:00AM: Maids a'la Mode (1933) Thelma Todd, ZaSu Pitts 20 mins MGM 7:20AM: Asleep in the Feet (1933) Thelma Todd, ZaSu Pitts 20 mins MGM 7:40AM: Red Noses (1932) Thelma Todd, ZaSu Pitts 20 mins MGM 8:00AM: To Kill a Mockingbird (1962) Gregory Peck, Mary Badham 129 mins p/s THE BUTLER DID IT (Salute to Eric Blore and Halliwell Hobbes) 10:15AM: It's Love I'm After (1937) Leslie Howard, ERIC BLORE 87 mins WB 11:45AM: The War Against Mrs. Hadley (1942) Fay Bainter, HALLIWELL HOBBES 86 mins MGM 1:15PM: Piccadilly Jim (1936) Robert Montgomery, ERIC BLORE 90 mins MGM 2:45PM: Lady for a Day (1933) Warren William, HALLIWELL HOBBES 88 mins Columbia The Changing of the Guard (Live-Action short) ARTHUR TREACHER BIRTHDAY SALUTE 4:45PM: Thank You, Jeeves! (TCM Premiere) (1936) Arthur Treacher, David Niven 57 mins FOX 5:45PM: Personal Maid (1935) Ruth Donnelly, Arthur Treacher 60 mins WB 7:00PM: Bridal Suite (1939) Annabella, Robert Young, Arthur Treacher 70 mins MGM Monday Prime Time LOVE AND LARCENY 8:00PM: How to Steal a Million (TCM Premiere) (1966) Audrey Hepburn, Peter O'Toole 127 mins FOX 10:15PM: The Law and the Lady (1951) Greer Garson, Michael Wilding 104 mins MGM 11:45PM: The Mystery of Mr. X (1934) Robert Montgomery, Elizabeth Allen 91 mins MGM 1:15AM: The Last of Mrs. Cheney (1929) Norma Shearer, Basil Rathbone 94 mins MGM 2:45AM: Some Came Running (1959) Frank Sinatra, Dean Martin 134 mins MGM 5:00AM: Private Screenings: Shirley MacLaine (2003) 60 mins ====================================== ====================================== Tuesday July 24 Tuesday Daytime FEMALE FLYERS (Amelia Earhart's Birthday) 6:00AM: Christopher Strong (1933) Katherine Hepburn, Colin Clive 72 mins RKO 7:15AM: Isle of Destiny (1940) William Gargan, Wallace Ford 95 mins RKO Little Johnny Jet (Animated Short) 9:00AM: Roaming Lady (1936) Fay Wray, Ralph Bellamy 69 mins Columbia 10:15AM: Together Again (1944) Irene Dunne, Charles Boyer 93 mins Columbia 12:00PM: Letty Lynton (1932) Joan Crawford, Robert Montgomery 84 mins MGM ROAD TRIPS 1:00PM: Fugitive Lovers (1934) Robert Montgomery, Madge Evans 74 mins MGM 2:30PM: It Happened One Night (1934) Clark Gable, Claudette Colbert 105 mins Columbia 4:15PM: Two for the Road (1967) Audrey Hepburn, Albert Finney 112 mins FOX p/s 6:15PM: The Long, Long Trailer (1954) Lucille Ball, Desi Arnaz 95 mins MGM Sniffles Takes a Trip (Animated Short) Tuesday Primetime BARBARA STANWYCK (STAR OF THE MONTH- 100TH BIRTHDAY TRIBUTE) Stany Rarities 8:00PM: This Is My Affair (TCM Premiere)(1937) Barbara Stanwyck, Robert Taylor 99 mins FOX The Film Fan (Animated Short) 9:45PM: You Belong to Me (1941) Barbara Stanwyck, David Niven 94 mins Columbia Jennifer Jason Leigh on Barbara Stanwyck A Wild Hare (Animated Short) 11:30PM: Ever in My Heart (1933) Barbara Stanwyck, Otto Kruger 70 mins WB 12:45AM: Shopworn (1932) Barbara Stanwyck, Regis Toomey 78 mins Columbia 2:15AM: His Brother's Wife (1936) Barbara Stanwyck, Robert Taylor 90 mins MGM 3:45AM: Secret Bride (1934) Barbara Stanwyck, Warren William 65 mins WB 5:00AM: A Lost Lady (1934) Barbara Stanwyck, Frank Morgan 60 mins WB ====================================== ====================================== Wednesday July 25th Wednesday Daytime HEAD'S UP: Psychological movies 6:00AM: A Double Life (1948) Ronald Colman, Signe Hasso 104 mins Universal p/s 7:45AM: Rage in Heaven (1941) Robert Montgomery, Ingrid Bergman 85 mins MGM 9:15AM: High Wall (1948) Robert Taylor, Audrey Totter 99 mins MGM 11:00AM: Possessed (1947) Joan Crawford, Van Heflin 108 mins WB 1:00PM: My Name is Julia Ross (1945) Nina Foch, Dame May Whitty 65 mins Columbia 2:15PM: The Locket (1946) Laraine Day, Brian Aherne 86 mins RKO Believe it or else (Animated Short) 4:00PM: Citizen Kane (1941) Orson Welles, Joseph Cotten 119 mins RKO 6:00PM: My Darling Clementine (TCM Premiere)(1946) Henry Fonda, Walter Brennan 97 mins FOX The Live Ghost (Live Action Short) Wednesday Primetime MEAL TIME 8:00PM: Dinner at Eight (1934) Billie Burke, Jean Harlow 110 mins MGM 10:00PM: Guess Who's Coming to Dinner? (1967) Katherine Hepburn, Spencer Tracy 108 mins Columbia The Midnight Snack (Animated Short) 12:00AM: The Man Who Came to Dinner (1942) Monty Wooley, Bette Davis 118 mins WB The Wabbit Who Came to Supper (Animated Short) 2:00AM: Love Before Breakfast (1936) Carole Lombard, Preston Foster 70 mins Universal p/s 3:15AM: He Stayed for Breakfast (1940) Loretta Young, Melvyn Douglas 86 mins Columbia 4:45AM: Married Before Breakfast (1937) Robert Young, Florence Rice 70 mins MGM ====================================== ====================================== Thursday July 26 Thursday Daytime MEAL TIME, Con't 6:00AM: Kisses for Breakfast (1941) Dennis Morgan, Jane Wyatt 81 mins WB How to Eat (Live Action Short) 7:30AM: Breakfast for Two (1937) Barbara Stanwyck, Herbert Marshall 67 mins RKO An Hour for Lunch (Live Action Short) 8:45AM: Breakfast at Tiffany's (1961) Audrey Hepburn, George Peppard 114 mins Paramount p/s 10:45AM: The Clouded Yellow (1950) Trevor Howard, Jean Simmons 96 mins Rank 12:15PM: Carefree (1938) Ginger Rogers, Fred Astaire 80 mins RKO SALUTE TO ROBERT RISKIN 1:45PM: Magic Town (1947) Jimmy Stewart, Jane Wyman 103 mins RKO 3:30PM: The Whole Town's Talking (1935) Edward G. Robinson, Jean Arthur 95 mins Columbia 5:15PM: The Cowboy and the Lady (1938) Gary Cooper, Merle Oberon 90 mins United Artists p/s 6:45PM: American Madness (1932) Walter Huston, Pat O'Brien 75 mins Columbia Thursday Primetime MILLS NIGHT 8:00PM: Tiger Bay (1959) John Mills, Hayley Mills 105 mins Disney Live Action 9:45PM: So Well Remembered (1947) John Mills, Trevor Howard 114 mins RKO 11:45PM: That Darn Cat (1965) Hayley Mills 116 mins Disney Live Action 1:45AM: The History of Mr. Polly (1949) John Mills 94 mins Rank 3:30AM: Pollyanna (1960) Hayley Mills, Jane Wyman 133 mins Disney Live Action King Midas (Animated Short) ====================================== ====================================== Friday July 27 Friday Daytime MEET ME AT THE CASBAH 6:00AM: Casablanca (1943) Humphrey Bogart, Ingrid Bergman 99 mins WB 7:45AM: Kismet (1944) Ronald Colman, Marlene Dietrich 103 mins MGM 9:30AM: Algiers (1938) Charles Boyer, Hedy Lamarr 96 mins United Artists p/s 11:15AM: Gaslight (1944) Charles Boyer, Ingrid Bergman 111 mins MGM 1:15PM: Love Affair (1939) Charles Boyer, Irene Dunne 89 mins RKO AN "AYE" FOR AN "AYE" (Films about Scotland) 2:45PM: Crest of the Wave (1954) Gene Kelly, John Justin 90 mins MGM 4:15PM: The Green Years (1946) Charles Coburn, Hume Cronyn 127 mins MGM 6:30PM: Bonnie Scotland (1935) Stan Laurel, Oliver Hardy 82 mins MGM A Wee Bit of Scotland (Travelogue) Friday Primetime BOX SET: JOAN BLONDELL 8:00PM: Miss Pacific Fleet (1935) Joan Blondell, Glenda Farrell 66 mins WB 9:15PM: Three Men on a Horse (1936) Joan Blondell, Frank McHugh 88 mins WB 10:45PM:The Perfect Specimen (1937) Joan Blondell, Errol Flynn 88 mins WB (Box set also features Off the Record (1939) JB & Pat O'Brien WB and Back in Circulation (1937) JB & Pat O'Brien WB) 12:15AM: There's Always a Woman (1938) Joan Blondell, Melvyn Douglas 82 mins Columbia TCM UNDERGROUND 2:00AM: The Blob (1958) Steve McQueen, Aneta Corseaut 86 mins Paramount p/s 3:45AM: The Unholy Three (1930) Lon Chaney, Lila Lee 86 mins MGM 5:15AM: The Pilgrim (1923) Charlie Chaplin, Edna Purviance 39 mins United Artists p/s ====================================== ====================================== Saturday July 28 Saturday Daytime 6:00AM: To Be or Not to Be (1942) Carole Lombard, Jack Benny 100 mins United Artists p/s 7:45AM: Fifth Avenue Girl (1939) Ginger Rogers, Walter Connolly 83 mins RKO 9:30AM: Mark of the Vampire (1935) Lionel Barrymore, Elizabeth Allen 60 mins MGM WOLVES, FALCONS AND SAINTS, OH MY! (New Weekly Feature) 10:30AM: The Lone Wolf Strikes (1940) Warren William, Eric Blore 57 mins Columbia CARTOON ALLEY Cartoon Crooners 11:30AM: Catch as Cats Can 11:37AM: Crosby, Colombo, and Vallee 11:44AM: I Only Have Eyes For You 11:50AM: Bingo Crosbyana 12:00PM: Inherit the Wind (1960) Spencer Tracy, Fredric March 127 mins United Artists p/s BERGMAN/HITCHCOCK 2:15PM: Notorious (1946) Ingrid Bergman, Cary Grant 103 mins RKO 4:00PM: Under Capricorn (1949) Ingrid Bergman, Joseph Cotten 117 mins WB NIGHTTIME NOIR (New Weekly Feature) 6:00PM: The Blue Dahlia (1946) Alan Ladd, Veronica Lake 100 mins Paramount p/s Saturday Primetime THE ESSENTIALS 8:00PM: The Palm Beach Story (1942) Claudette Colbert, Joel McCrea, Rudy Vallee 90 mins Paramount p/s RUDY VALLEE BIRTHDAY TRIBTUE 9:30PM: Sweet Music (1935) Rudy Vallee 90 mins WB 11:00PM: Gold Diggers in Paris (1938) Rudy Vallee 100 mins WB 12:45AM: Variety Time (1948) Jack Parr 59 mins RKO 1:45AM: Captain Sinbad (1963) Guy Williams, Heidi Bruhl 85 mins MGM 3:15AM: Mutiny on the Bounty (1935) Charles Laughton, Clark Gable 130 mins MGM Fast Work (Live Action Short)
  11. I was just on the TCM UK site and I noticed that every once in a while they have two titles scheduled for the same time, where viewers can text or e-mail their vote for which one they'd like to see... Any idea if TCM USA might do that sometime in the future? It might be neat.
  12. Just some food for thought: Was her name really spelled in English letters in Rome in 32 BC? That one thing is making me doubt the authenticity of this a bit. My mom pointed it out when we were watching Keith Olbermann tonight (Cleopatra was one of the top three newsmakers)... any thoughts?
  13. Frank Capra is my favorite director.. I love everything from his populist films to his earlier melodramas. My personal favorite Capra movies are Meet John Doe and You Can't Take it With You, both of which have the perfect mix of comedy, drama, wit and social conscience. Even though I love basically every movie made before 1950, regardless of director, actor or producer, I have to say that Capra's movies stand just a little higher than the rest on my list
  14. In the movie "In Caliente" there is a dance number called "The Lady in Red" when in fact the dresses were blue, so they would look more red on film since red in reality shows up so dark. I'm sure this is the same for many other b/w films
  15. I referenced your post in a different thread in case you'd like to post there as well: http://forums.tcm.com/jive/tcm/thread.jspa?threadID=96883&tstart=0
© 2020 Turner Classic Movies Inc. A Time Warner Company. All Rights Reserved Terms of Use | Privacy Policy
×
×
  • Create New...